Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 16, NWS Flagstaff, AZ

May 21, 20065 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at May 21, 2006, 3:05 PM MST for 5 counties in Arizona. It took effect at May 22, 2006, 8:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 21, 2006, 3:05 PM MST (22:05 UTC)
In effect from
May 22, 2006, 8:00 AM MST
Expired
May 22, 2006, 8:00 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2741 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 212205
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 PM MST SUN MAY 21 2006

...STRONG WINDS ACROSS NORTHERN ARIZONA FOR MONDAY...

.A STORM SYSTEM WILL CROSS NORTHERN ARIZONA ON MONDAY BRINGING
GUSTY SOUTH TO SOUTHWEST WINDS. SUSTAINED WINDSPEEDS OF 20 TO 35
MPH WITH GUSTS OF 40 TO OVER 45 MPH WILL DEVELOP MONDAY MORNING
AND CONTINUE INTO THE EARLY EVENING. AREAS OF BLOWING DUST WILL
ALSO BE POSSIBLE IN THE VALLEYS OF NORTHEASTERN ARIZONA.

AZZ004>018-037>040-220615-
/O.NEW.KFGZ.WI.Y.0016.060522T1500Z-060523T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
305 PM MST SUN MAY 21 2006

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST MONDAY. 

STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP MONDAY
MORNING...WITH GUSTS REACHING 40 TO AROUND 45 MPH ALSO EXPECTED
THROUGH THE DAY. THE STRONGEST WINDS WILL OCCUR ACROSS
NORTHWESTERN ARIZONA MONDAY MORNING...AND ACROSS NORTHEASTERN
ARIZONA MONDAY AFTERNOON AND EARLY EVENING. TRAVELERS IN VALLEY
LOCATIONS SHOULD BE WARY OF BRIEFLY REDUCED VISIBILITIES IN AREAS
OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
5 follow-up statements
000 
WWUS75 KFGZ 220557
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1057 PM MST SUN MAY 21 2006

...STRONG WINDS ACROSS NORTHERN ARIZONA FOR MONDAY...

.A STORM SYSTEM WILL CROSS NORTHERN ARIZONA ON MONDAY BRINGING
STRONG AND GUSTY SOUTHWEST WINDS. SUSTAINED WINDSPEEDS
OF 20 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH WILL DEVELOP
MONDAY MORNING AND CONTINUE UNTIL LATE AFTERNOON TO THE SOUTHWEST
OF THE MOGOLLON RIM...AND UNTIL EVENING TO THE NORTHEAST. AREAS OF
BLOWING DUST WILL ALSO BE POSSIBLE IN THE VALLEYS OF NORTHEASTERN
ARIZONA.

AZZ008-018-037-038-221400-
/O.EXT.KFGZ.WI.Y.0016.060522T1500Z-060523T0000Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
1057 PM MST SUN MAY 21 2006

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 5 PM MST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM TO 5 PM MST MONDAY. 

STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP MONDAY
MORNING...WITH GUSTS REACHING UP TO 45 MPH. THE STRONGEST WINDS
WILL LIKELY OCCUR AROUND NOON...AND GRADUALLY TAPER OFF
THROUGH THE AFTERNOON. TRAVELERS IN VALLEY LOCATIONS SHOULD BE
WARY OF BRIEFLY REDUCED VISIBILITIES IN AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-009>011-015-039-221400-
/O.CON.KFGZ.WI.Y.0016.060522T1500Z-060523T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...
NAVAJO N.M.
1057 PM MST SUN MAY 21 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST MONDAY. 

STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP MONDAY
MORNING...WITH GUSTS REACHING UP TO 50 MPH. THE STRONGEST WINDS
WILL OCCUR ACROSS NORTHWESTERN ARIZONA BY NOON...AND ACROSS
NORTHEASTERN ARIZONA MONDAY AFTERNOON AND EARLY EVENING. TRAVELERS
IN VALLEY LOCATIONS SHOULD BE WARY OF BRIEFLY REDUCED VISIBILITIES
IN AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ012>014-016-017-040-221400-
/O.CON.KFGZ.WI.Y.0016.060522T1500Z-060523T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
1057 PM MST SUN MAY 21 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST MONDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP MONDAY
MORNING...WITH GUSTS REACHING UP TO 55 MPH. THE STRONGEST WINDS
WILL OCCUR MONDAY AFTERNOON. TRAVELERS IN VALLEY LOCATIONS SHOULD
BE WARY OF BRIEFLY REDUCED VISIBILITIES IN AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 221449
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
749 AM MST MON MAY 22 2006

...STRONG WINDS ACROSS NORTHERN ARIZONA FOR TODAY...

.A STORM SYSTEM WILL CROSS NORTHERN ARIZONA TODAY BRINGING
STRONG AND GUSTY SOUTHWEST WINDS. SUSTAINED WIND SPEEDS OF 20 TO
35 MPH WITH GUSTS OF 40 TO 55 MPH WILL DEVELOP THIS MORNING AND
CONTINUE UNTIL LATE AFTERNOON...AND UNTIL EVENING TO THE
NORTHEAST. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE IN THE
VALLEYS OF NORTHEASTERN ARIZONA.

AZZ004>007-009>011-015-039-222300-
/O.CON.KFGZ.WI.Y.0016.060522T1500Z-060523T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...
NAVAJO N.M.
749 AM MST MON MAY 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP THIS
MORNING...WITH GUSTS REACHING UP TO 50 MPH. THE STRONGEST WINDS
WILL OCCUR ACROSS NORTHWESTERN ARIZONA BY NOON...AND ACROSS
NORTHEASTERN ARIZONA BY THIS AFTERNOON AND EARLY EVENING.
TRAVELERS IN VALLEY LOCATIONS SHOULD BE WARY OF BRIEFLY REDUCED
VISIBILITIES IN AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ008-018-037-038-222300-
/O.CON.KFGZ.WI.Y.0016.060522T1500Z-060523T0000Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
749 AM MST MON MAY 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP THIS
MORNING...WITH GUSTS REACHING UP TO 45 MPH. THE STRONGEST WINDS
WILL LIKELY OCCUR AROUND NOON...AND GRADUALLY TAPER OFF THROUGH
THE AFTERNOON. TRAVELERS IN VALLEY LOCATIONS SHOULD BE WARY OF
BRIEFLY REDUCED VISIBILITIES IN AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ012>014-016-017-040-222300-
/O.CON.KFGZ.WI.Y.0016.060522T1500Z-060523T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
749 AM MST MON MAY 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP THIS
MORNING...WITH GUSTS REACHING UP TO 55 MPH. THE STRONGEST WINDS
WILL OCCUR BY AFTERNOON. TRAVELERS IN VALLEY LOCATIONS SHOULD
BE WARY OF BRIEFLY REDUCED VISIBILITIES IN AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 222059
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
159 PM MST MON MAY 22 2006

...STRONG WINDS WILL CONTINUE ACROSS NORTHERN ARIZONA INTO THE
EARLY EVENING...

.A STORM SYSTEM WILL CONTINUE ITS NORTHEASTWARD PROGRESSION ACROSS
NORTHERN ARIZONA THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO
35 MPH WITH GUSTS OF 40 TO 55 MPH WILL CONTINUE UNTIL LATE
AFTERNOON...AND UNTIL EVENING IN THE NORTHEAST PART OF THE STATE.
AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE IN THE VALLEYS OF
NORTHEASTERN ARIZONA.

SOME WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE AS OF 200
PM MST TODAY INCLUDE:

WINSLOW		45 MPH
PRESCOTT	41 MPH
FLAGSTAFF       41 MPH
PAGE            31 MPH
WINDOW ROCK     48 MPH 
ST JOHNS        52 MPH
SHOW LOW        53 MPH

AZZ004>007-009>011-015-039-230300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-060523T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...
NAVAJO N.M.
159 PM MST MON MAY 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THIS 
AFTERNOON...WITH GUSTS REACHING UP TO 50 MPH. TRAVELERS IN VALLEY
LOCATIONS SHOULD BE WARY OF BRIEFLY REDUCED VISIBILITIES IN AREAS
OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ008-018-037-038-230000-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-060523T0000Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
159 PM MST MON MAY 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS
AFTERNOON...WITH GUSTS REACHING UP TO 45 MPH. TRAVELERS IN VALLEY
LOCATIONS SHOULD BE WARY OF BRIEFLY REDUCED VISIBILITIES IN AREAS
OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ012>014-016-017-040-230300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-060523T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
159 PM MST MON MAY 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS
AFTERNOON AND INTO THE EVENING HOURS...WITH GUSTS REACHING UP TO 55
MPH. TRAVELERS IN VALLEY LOCATIONS SHOULD BE WARY OF BRIEFLY
REDUCED VISIBILITIES IN AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 230006
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
506 PM MST MON MAY 22 2006

...STRONG WINDS WILL CONTINUE ACROSS NORTHEASTERN ARIZONA THIS EVENING...

.A STORM SYSTEM EXITING ARIZONA TO THE NORTHEAST THIS EVENING WILL
BRING A FEW MORE HOURS OF STRONG WINDS FROM THE MOGOLLON RIM AND WHITE
MOUNTAINS NORTHWARD...WHILE WINDS WILL CONTINUE TO GRADUALLY TAPER
OFF ELSEWHERE. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF
40 TO 50 MPH CAN BE EXPECTED FROM THE MOGOLLON RIM AND WHITE
MOUNTAINS NORTHWARD THIS EVENING. AREAS OF BLOWING DUST WILL ALSO
BE POSSIBLE IN THE VALLEYS OF NORTHEASTERN ARIZONA.

SOME WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE AS OF
500 PM MST TODAY INCLUDE:

WINSLOW 54 MPH
SHOW LOW 53 MPH
SAINT JOHNS 52 MPH
WINDOW ROCK 48 MPH
FLAGSTAFF 47 MPH
HOUSE ROCK 46 MPH
PRESCOTT 41 MPH
GRAND CANYON AIRPORT 41 MPH
PAGE 36 MPH.

AZZ004-006-007-230115-
/O.CAN.KFGZ.WI.Y.0016.000000T0000Z-060523T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
506 PM MST MON MAY 22 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL
CONTINUE TO DECREASE THIS EVENING...THEREFORE THE ADVISORY HAS
BEEN CANCELLED. EXPECT SOUTHWEST WINDS OF 10 TO 20 MPH THIS
EVENING WITH GUSTS UP TO 30 MPH.

$$

AZZ008-018-037-038-230115-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-060523T0000Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
506 PM MST MON MAY 22 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE FALLEN BELOW
ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THIS
EVENING...THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. EXPECT
SOUTHWEST WINDS OF 10 TO 20 MPH THIS EVENING WITH GUSTS UP TO 30
MPH.

$$

AZZ005-009>017-039-040-230300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-060523T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...LEES FERRY...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
506 PM MST MON MAY 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE
THIS EVENING...WITH GUSTS REACHING UP TO 50 MPH. TRAVELERS IN
VALLEY LOCATIONS SHOULD BE WARY OF BRIEFLY REDUCED VISIBILITIES IN
AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 230258
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
758 PM MST MON MAY 22 2006

AZZ005-009>017-039-040-230400-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-060523T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...LEES FERRY...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
758 PM MST MON MAY 22 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING.
OBSERVATIONS ACROSS THE REGION SHOW THAT WIND SPEEDS HAVE FALLEN
BELOW ADVISORY CRITERIA. HOWEVER LOCAL GUSTS UP TO 35 MPH ARE
STILL POSSIBLE LATE THIS EVENING...ESPECIALLY IN FAR NORTHEASTERN
ARIZONA. WINDS WILL BECOME LIGHT AND VARIABLE ACROSS ALL OF NORTHERN
ARIZONA OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 21, 9:35 AM MST, 5 hours 30 minutes earlier.

Area forecast discussion, May 21, 9:35 AM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
935 AM MST SUN MAY 21 2006

.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE DESERT
SOUTHWEST TODAY AND MONDAY BRINGING A STEADY INCREASE IN
SOUTHWESTERLY WINDS ACROSS THE NORTHLAND. A CHANCE OF SHOWERS WILL
ACCOMPANY THIS SYSTEM...PRIMARILY FOR MONDAY AFTERNOON AND EVENING.
EXPECT WARM AND DRY CONDITIONS TO RETURN FOR THE REMAINDER OF THE
WEEK AS HIGH PRESSURE WILL AGAIN ENCOMPASS THE DESERT SOUTHWEST.

&&

.DISCUSSION...A DEVELOPING LOW PRESSURE SYSTEM...CURRENTLY OFF THE
SOUTHWEST U.S. PACIFIC COASTLINE...WILL GRADUALLY MOVE INLAND AND
ACROSS NORTHERN ARIZONA OVER THE NEXT TWO DAYS. TODAY...WE CAN
EXPECT WINDS TO TURN BREEZY WELL IN ADVANCE OF THIS SYSTEM...COUPLED
WITH FAIR SKIES AND AFTERNOON TEMPS REMAINING ABOVE THE DAILY NORMS.
REAL CHANGES WILL TAKE PLACE TOMORROW WHEN CONDITIONS WILL INCLUDE
BLUSTERY WINDS...TEMPS SEVERAL DEGREES COOLER THAN TODAY...AND A
CHANCE OF SHOWERS AND THUNDERSTORMS. MODEL 700MB WINDS TOMORROW ARE
IN THE 40KT RANGE AND A WIND HEADLINE PRODUCT OF SOME SORT WILL BE
LIKELY WITH THE AFTERNOON FORECAST PACKAGE. MEANWHILE...THE BEST
CHANCE OF THUNDERSTORMS FOR MONDAY LOOKS TO BE ALONG THE HIGHEST
TERRAIN AND NEAR THE UTAH BORDER.

THE PASSING TROUGH WILL QUICKLY ADVECT NORTHEAST OF THE STATE BY
TUESDAY WITH WARM AND DRY WEATHER RETURNING FOR THE REMAINDER OF THE
WEEK. AFTERNOON TEMPS UNDER THE HIGH PRESSURE WILL BE ABOUT 5 TO 10+
DEGREES WARMER THAN SEASONAL AVERAGES.

KD

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT MOSTLY CLEAR TO PARTLY
CLOUDY SKIES OVER THE NEXT 24 HOURS. WINDS WILL BE FROM THE SOUTH
TODAY WITH AFTERNOON GUSTS UP TO 35 MPH...ESPECIALLY ACROSS
NORTHWEST ARIZONA. SOUTH WINDS WILL CONTINUE OVERNIGHT WITH LOCAL
GUSTS TO 30 MPH STILL POSSIBLE. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING ON SUNDAY FOR
FIRE ZONES 104-105-106-107-108-112-113-115-116-137-138.
FIRE WEATHER WATCH ON MONDAY FOR FIRE ZONES 110-111-113-114-116-
117-118-140.

&&
Hazardous weather outlook, May 21, 6:37 AM MST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
637 AM MST SUN MAY 21 2006

AZZ004>018-037>040-221345-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
637 AM MST SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FOR THE MOGOLLON RIM AND
WESTERN FIRE ZONES. THIS PRODUCT (PHXRFWFGZ) IS VALID FROM 10 AM
MST TODAY THROUGH 8 PM MST TONIGHT AND WAS ISSUED FOR STRONG WINDS
AND LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE EASTERN FIRE
ZONES AND THE SOUTHERN PORTIONS OF THE MOGOLLON RIM (PHXRFWFGZ).
EXPECT STRONG SOUTHERLY WINDS SUSTAINED 25 TO 30 MPH WITH HIGHER
GUSTS AROUND 50 TO 55 MPH. THESE STRONG AND GUSTY WINDS WILL OCCUR
PRIMARILY FROM MID MORNING TO MID EVENING AND WILL RAPIDLY
DIMINISH SEVERAL HOURS AFTER SUNSET. THERE IS A SLIGHT CHANCE
THAT THUNDERSTORMS WILL DEVELOP IN THE NORTHWEST CORNER OF THE
STATE TOMORROW AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 10:04 PM MSTRed Flag WarningFGZCoconino, Navajo, Yavapai22 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.